Florida, 2009

Damaging Wind in Florida, December 2, 2009

December 2, 2009 · NWS JAX · 1 event in 1 county or zone

Strong mid and upper low initially over Texas was moving east-northeast while the upper level trough it was embedded in became negatively tilted. This led to a broad diffluent pattern over most of the southeastern states.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Strong mid and upper low initially over Texas was moving east-northeast while the upper level trough it was embedded in became negatively tilted. This led to a broad diffluent pattern over most of the southeastern states. As the system approached the right rear quadrant of upper jet moved into the forecast area coincident with a low-level jet of, at least, 60 knots. This created atmospheric dynamics favorable for severe weather, with the only limiting factor being modest instability. A warm front over the area during the morning moved rapidly north in response to increasing southerly flow allowing a gradual increase in low level instability. By afternoon several severe weather events and three tornadoes occurred over portions of southeast Georgia and north Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 2, 2:40 PM EST, 35 minutes earlier.

Area forecast discussion, Dec 2, 2:40 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST WED DEC 2 2009

.SHORT TERM...TNGT THRU FRI NGT...SQUALL LINE EXPECTED TO CONTINUE
ADVANCING EASTWARD ACROSS FL PENINSULA AND SRN GA.  LATEST GUIDANCE
SUGGESTS DECREASING DYNAMIC SUPPORT OVER AREA (SHIFTING MORE OVER
ERN CAROLINAS)...MAY SEE SOME WEAKENING OF TSRA LATE IN THE DAY/INTO
EVNG AS ACTIVITY WORKS TWRD COAST. EVEN SO...WITH STRONG WINDS ABOVE
THE GROUND...MAY NOT TAKE MUCH TO GET LOCALLY STRONG WIND GUSTS.
WILL GO WITH HIGH POPS THRU EVNG...DECREASING OVERNIGHT.

COLD FRONT FCST TO STALL OVER SCTRL FL. DRY CONDITIONS EXPECTED
THURS WITH SEASONAL TEMPS. MODEL GUID SHOWS BACKING FLOW ALOFT
INITIATING ISENTROPIC LIFT NORTH OF FRONTAL BOUNDARY THU NGT AND
FRI. EXPECT INCREASING CLOUDINESS LATE THU NGT WITH SLGT CHC OF
SHWRS OVER OUR SRN COUNTIES LATE.

EXPECT WIDESPREAD CLOUDINESS AND PCPN FRI AND FRI NGT GIVEN STRONG
ISENTROPIC LIFT NORTH OF STALLED FRONTAL BOUNDARY...ENHANCED BY RRQ
OF STRONG UPPER JET. WILL RANGE POPS FRI FROM 20 AMG AREA TO 50 FL/GA
BORDER TO 70 GNV-SGJ SOUTHWARD. FOR FRI NGT...WILL RANGE POPS FROM
50 AMG AREA TO 80 GNV-SGJ SOUTHWARD. MAY EVEN SEE A FEW ELEV TSRA
BUT WILL NOT INCLUDE AT THE MOMENT. MODELS SUGGEST A SIGNIFICANT
RAINFALL OF 1-3 INCHES ACRS NCTRL FL.

.LONG TERM...SAT-WED...PCPN GRADUALLY DIMINISHES LATER SAT...WITH
ONLY SOME COASTAL SHOWERS ANTICIPATED SUN GIVEN ONSHORE FLOW WITH
HIGH PRESSURE BUILDING N OF THE REGION. SLIGHTLY BELOW NORMAL TEMPS
OVER WEEKEND WILL GRADUALLY MODIFY...WITH TEMPS GETTING A LITTLE
ABOVE NORMAL BY MID WEEK.

&&

.AVIATION...OCNL MVFR CIGS EXPECTED TO CONTINUE FOR TAF SITES.
MAINLY EXPECTING IFR CONDITIONS IN THE LINE OF SHOWERS AND STORMS
BTN 22Z AND 02Z TONIGHT. BEHIND THE LINE OF SHOWERS AND STORMS
ANTICIPATE OCNL MVFR CIGS FOR BETTER PART OF THE NIGHT BEFORE DRIER
LLVL AIR FILTERS IN ON THU. MAY NEED TO CONSIDER IFR CIGS IN TAFS
POSSIBLE LATE TONIGHT.

&&

.MARINE...SMALL CRAFT ADVY REMAINS IN PLACE THROUGH TONIGHT/EARLY
THU. INITIALLY PREFERRED GFS WIND SPEEDS TONIGHT AND THEN BLENDING
WITH NAM. WINDS WILL SHIFT TO THE WEST TONIGHT WITH COLD FRONTAL
PASSAGE AND DECREASE. WINDS/SEAS WILL START TO DECREASE THURSDAY AS HIGH
PRESSURE BUILDS IN AND GRADIENT WEAKENS. CONDITIONS DETERIORATE
AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER GULF SYSTEM AFFECTS THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  65  40  56 /  30   0  10  20
SSI  57  67  47  59 /  80   0  10  40
JAX  57  70  46  60 /  80  10  10  60
SGJ  63  70  52  63 /  80  10  20  70
GNV  58  71  47  60 /  80  10  20  70
OCF  59  72  48  60 /  80  10  20  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-MARION-
PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-WARE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ALTAMAHA
SOUND      GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-     ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

WOLF/SHASHY/PRESNALL
Hazardous weather outlook, Dec 2, 11:00 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST WED DEC 2 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EST WED DEC 2 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE STORMS THROUGH THIS EVENING...

...TORNADO WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA AND
SUWANNEE VALLEY AREA THROUGH 5 PM...

...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE...

...LAKE WIND ADVISORY FOR MUCH OF THE AREA FOR THE LATE MORNING AND
AFTERNOON HOURS...

...FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE ALTAMAHA
RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA...

STRONG LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI RIVER
VALLEY AND MOVE NORTHEAST TOWARD THE OHIO VALLEY BY LATE TODAY. THIS
WILL ALLOW A TRAILING COLD FRONT TO APPROACH FROM THE WEST WITH A
SQUALL LINE CONTAINING STRONG TO POSSIBLY SEVERE STORMS AHEAD OF IT.
THESE STORMS WILL LIKELY SWEEP ACROSS THE AREA THIS AFTERNOON AND
EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN CONCERN
WITH STRONGEST THUNDERSTORMS. CONDITIONS WILL BECOME FAVORABLE FOR
ISOLATED TORNADOES AS WELL AND A TORNADO WATCH IS IN EFFECT FOR
A PORTION OF THE AREA. DUE TO THE EXISTENCE OF A LOW LEVEL JET OVER
THE AREA...HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER
40 MPH. THESE WINDS ARE CAPABLE OF PRODUCING MINOR DAMAGE.

ALTHOUGH THE MOST ORGANIZED STORMS WILL ACCOMPANY THE SQUALL LINE...
ISOLATED DISCRETE CELLS MAY BECOME SEVERE AHEAD OF THE MAIN SQUALL
LINE.

RESIDENTS ARE ADVISED TO CLOSELY MONITOR THE EVOLUTION OF THIS
SEVERE WEATHER EVENT TODAY. MAKE SURE YOUR NOAA WEATHER RADIO ALERT
FEATURE IS TURNED ON.

SURFACE WINDS WILL INCREASE ACROSS THE AREA EVEN OUTSIDE OF STORMS
BY LATE THIS MORNING IN RESPONSE TO THE DEVELOPING STORM SYSTEM. A
LAKE WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA THROUGH LATE
AFTERNOON.

LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH THE GREATEST STORM TOTALS
EXPECTED OVER INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTH FLORIDA. RAINFALL TOTALS WILL AVERAGE CLOSE TO 2 INCHES IN
THESE AREAS WITH LOCALLY HIGHER AMOUNTS. DUE TO THE ADDITIONAL
RAINS...AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN
COUNTY IN SOUTHEAST GEORGIA MAY CONTINUE TO EXPERIENCE MINOR
FLOODING THROUGH FRIDAY EVENING AND A FLOOD WARNING REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT WITH TEMPERATURES
APPROACHING THE FREEZING MARK OVER INLAND SOUTHEAST GEORGIA SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE LATE THIS MORNING ACROSS THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/SHASHY

In the hours before

Special weather statement, Dec 2, 1:44 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EST WED DEC 2 2009

GAZ132-134-149-150-162-163-021945-
ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-WARE-
144 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...NORTHWESTERN WARE...ECHOLS...SOUTHEASTERN COFFEE AND
WESTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EST...

AT 143 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LEADING EDGE OF BROAD AREA OF HEAVY SHOWERS AND THUNDERSTORMS
CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WILLACOOCHEE
TO 7 MILES SOUTHEAST OF STATENVILLE...MOVING NORTHEAST AT 40 MPH.
THESE HEAVY SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...STATENVILLE...MAYDAY...DU PONT...PEARSON...
DOUGLAS... HOMERVILLE...COGDELL AND AXSON THROUGH 245 PM EST. THE
WINDS ABOVE THE SURFACE ARE QUITE STRONG AND THIS ACTIVITY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE
MINOR DAMAGE. ADDITIONALLY...HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3081 8310 3085 8308 3087 8298 3118 8297
      3119 8305 3127 8304 3137 8312 3167 8280
      3167 8252 3081 8252 3062 8282 3063 8312
      3080 8313
TIME...MOT...LOC 1843Z 229DEG 36KT 3145 8302 3064 8292

ZAPPE
Special weather statement, Dec 2, 2:05 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST WED DEC 2 2009

GAZ133-021945-
JEFF DAVIS-
205 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN JEFF
DAVIS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM
EST...

AT 205 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTH OF BROXTON...MOVING
NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
MAINLY RURAL AREAS AROUND THROUGH 245 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3193 8261 3185 8268 3170 8283 3181 8283
      3185 8279 3186 8277 3188 8274 3188 8272
      3192 8268 3192 8264 3194 8261
TIME...MOT...LOC 1905Z 212DEG 52KT 3176 8286

ZAPPE
Special weather statement, Dec 2, 2:29 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EST WED DEC 2 2009

FLZ020-021-035-022015-
GILCHRIST-HAMILTON-SUWANNEE-
229 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
HAMILTON AND NORTHERN GILCHRIST COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 315 PM EST...

AT 229 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF BLUE
SPRINGS TO 18 MILES SOUTHWEST OF LURAVILLE...MOVING NORTHEAST AT 40
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
DOWLING PARK...SUWANNEE RIVER STATE PARK...BLUE SPRINGS...NEWBURN...
LURAVILLE...WEST LAKE...JENNINGS...BRANFORD...LIVE OAK AND OBRIEN
THROUGH 315 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8327 3060 8283 3032 8275 3033 8279
      2999 8279 2996 8276 2994 8279 2987 8274
      2982 8266 2983 8289 2987 8288 2990 8292
      2995 8293 3000 8297 3010 8312 3011 8323
      3026 8326 3040 8318 3048 8325
TIME...MOT...LOC 1929Z 242DEG 36KT 3064 8336 3028 8329
          2997 8336

PRESNALL
Special weather statement, Dec 2, 2:39 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EST WED DEC 2 2009

GAZ133-135-136-022030-
APPLING-JEFF DAVIS-WAYNE-
239 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 330 PM EST...

AT 240 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF PINE GROVE...OR 9 MILES
NORTH OF ALMA...MOVING NORTHEAST AT 50 TO 60 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HAZLEHURST...PINE
GROVE...GRAHAM...BAXLEY...SURRENCY AND PLANT HATCH THROUGH 330 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3194 8234 3195 8228 3191 8221 3190 8211
      3185 8208 3179 8199 3179 8196 3175 8195
      3162 8236 3167 8246 3170 8250 3170 8251
      3186 8276 3192 8268 3196 8254 3195 8250
      3197 8250 3197 8247
TIME...MOT...LOC 1940Z 218DEG 51KT 3168 8252

SHASHY
Local storm report, Dec 2, 2:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             6 WSW DIXIE UNION       31.30N 82.56W
12/02/2009  M0.75 INCH       WARE               GA   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZED HAIL ALONG HIGHWAY 158 NEAR
            THE SATILLA RIVER.

0240 PM     FUNNEL CLOUD     6 WSW DIXIE UNION       31.30N 82.56W
12/02/2009                   WARE               GA   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD ALONG HIGHWAY 158 NEAR
            THE SATILLA RIVER.

&&

SEP
Special weather statement, Dec 2, 3:12 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EST WED DEC 2 2009

FLZ020-021-022100-
HAMILTON-SUWANNEE-
312 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 400
PM EST...

AT 311 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF WEST
LAKE 7 MILES WEST OF OBRIEN...MOVING NORTHEAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE
...SUWANNEE RIVER STATE PARK...BRANFORD...OBRIEN...LIVE OAK
...SUWANNEE SPRINGS...MCALPIN...JASPER...HOUSTON AND WELLBORN
THROUGH 400 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3056 8322 3062 8303 3060 8279 3001 8279
      2994 8292 2996 8295 3000 8297 3000 8299
      3006 8304 3011 8312
TIME...MOT...LOC 2011Z 215DEG 29KT 3054 8304 3029 8300
          3004 8305

PRESNALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
December 2, 3:15 PM EST
Where
Suwannee County, 2.74 mi SW of Padlock
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.200, -83.000

The Emergency Manager reported a roof blown off a house near Live Oak. Damage pictures revealed a weakly constructed section of metal sheet roof was lifted off of a portion of the home by thunderstorm wind gusts. Doppler radar indicated velocities around 40 to 45 knots around 2 to 3 kft agl across the area. The damage was isolated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199151.